On the totalk-diameter of connection networks

Yefim Dinitz, Tamar Eilam, Shlomo Moran, Shmuel Zaks

Research output: Contribution to conferencePaperpeer-review

1 Scopus citations

Abstract

We study connection networks in which certain pairs of nodes have to be connected by k edge-disjoint paths, and study bounds for the minimal sum of lengths of such k paths. We define the related notions of totalk-distance for a pair of nodes and totalk-diameter of a connection network, and study the value TDk(d) which is the maximal such totalk-diameter of a network with diameter d. These notions have applications in fault-tolerant routing problems, in ATM networks, and in compact routing in networks. We prove an upper bound on TDk(d) and a lower bound on the growth of TDk(d) as functions of k and d; those bounds are tight, θ(dk), when k is fixed. Specifically, we prove that TDk(d)≤2k-1dk, with the exceptions TD2(1) = 3, TD3(1) = 5, and that for every k, d0>0, there exists (a) an integer d≥d0 such that TDk(d)≥dk/kk, and (b) a k-connected simple graph G with diameter d such that d≥d0, and tdk(G)≥(d-2)k/kk.

Original languageEnglish
Pages96-106
Number of pages11
StatePublished - 1 Jan 1997
Externally publishedYes
EventProceedings of the 1997 5th Israel Symposium on Theory of Computing and Systems, ISTCS - Ramat-Gan, Isr
Duration: 17 Jun 199719 Jun 1997

Conference

ConferenceProceedings of the 1997 5th Israel Symposium on Theory of Computing and Systems, ISTCS
CityRamat-Gan, Isr
Period17/06/9719/06/97

Fingerprint

Dive into the research topics of 'On the totalk-diameter of connection networks'. Together they form a unique fingerprint.

Cite this